Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 80, NWS Shreveport, LA

April 10, 2017McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 3:10 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 3:10 PM CDT (20:10 UTC)
Expired
Apr 10, 2017, 3:47 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 3:33 PM CDTHAIL 0.753 Ssw Millerton, OKPUBLIC REPORTS HAIL ON OKLAHOMA STATE HIGHWAY 98.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-631 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WUUS54 KSHV 102010
SVRSHV
OKC089-TXC387-102115-
/O.NEW.KSHV.SV.W.0080.170410T2010Z-170410T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
310 PM CDT MON APR 10 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern McCurtain County in southeastern Oklahoma...
  Northwestern Red River County in northeastern Texas...

* Until 415 PM CDT

* At 309 PM CDT, a severe thunderstorm was located near Manchester,
  or 18 miles northwest of Clarksville, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Idabel, Manchester, Wright City, Valliant, Millerton, Garvin,
  Farmers Hill, Woodland, Redland, Silver City, Kanawha, Holly Creek,
  Glover, Kiomatia, Albion, Oak Hill and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3396 9523
      3394 9516 3401 9516 3416 9489 3387 9469
      3371 9531
TIME...MOT...LOC 2009Z 244DEG 24KT 3384 9523 

HAIL...1.00IN
WIND...60MPH
 
$$

05
1 follow-up statement
590 
WWUS54 KSHV 102047
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
347 PM CDT MON APR 10 2017

OKC089-TXC387-102057-
/O.CAN.KSHV.SV.W.0080.000000T0000Z-170410T2115Z/
McCurtain OK-Red River TX-
347 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma...and northeastern Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3396 9523
      3394 9516 3401 9516 3416 9489 3387 9469
      3371 9531
TIME...MOT...LOC 2042Z 244DEG 24KT 3395 9496 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:29 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 10, 12:29 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1229 PM CDT Mon Apr 10 2017

.AVIATION...
Still dealing with MVFR ceilings at the TYR/LFK/GGG terminals as
of 17z with other terminal locations seeing ceilings near or above
5kft. Slightly deeper low level moisture exits across our western
terminals even though ceilings will likely become VFR across these
terminals as well later this afternoon. Much advertised cold front
currently across portions of NE OK into NC TX will continue moving
slowly south and east this afternoon through tonight approaching
the I-30 Corridor in the 03-06z timeframe. Vigorous convection is
expected to develop along this boundary later this afternoon just
to our west with the convection likely developing in advance of
the cold front, affecting the TYR/GGG/TXK and LFK terminals near
or before 03z this evening and likely influencing the SHV/ELD
terminals near or just beyond 03z as well. Strong damaging wind
gusts along with large hail will be the primary threats with this
convection later this afternoon through the evening and overnight
hours. There should be a weakening trend to the convection after
midnight as the storms try to move towards the MLU terminal.

The front will stall to our northwest overnight tonight as a
prefrontal trough will become the dominant feature overnight
allowing the convection to spread eastward. Have introduced wind
gusts upwards of 40kts at terminal locations where the strongest
storms should be time wise later this evening and overnight along
with a return to MVFR/IFR ceilings in and out of convection with
limited visibilities.

Conditions on Tue are very uncertain as there will likely be some
ongoing scattered convection across our terminal airspace but
coverage does not warrant any more than a VC mention this far out
in the forecast.

13

&&

.PREV DISCUSSION... /issued 1200 PM CDT Mon Apr 10 2017/

DISCUSSION...
Cold front remains west of our region this morning near DFW metro
area trailing back southwest across west central TX. Clouds remain
quite abundant across much of the area ahead of the front with the
exception of our far east zones where some sunshine is mixing in
with the clouds. Convection is beginning to fire to our west along
the middle Red River valley near the front with some pre-frontal
activity trying to develop a bit farther east near to our western
zones. This trend will continue through the afternoon as our
atmosphere becomes more unstable with the threat of some severe
thunderstorms developing closer to the front as it nears our
western zones. The primary threats will be damaging winds and
large hail with any of these stronger storms that could develop.
So for this update, did tweak max temperatures downward for this
afternoon based on cloud cover and current trends. Also adjusted
pops based on expected development and movement of the front this
afternoon. Otherwise, the forecast looks to be largely on track.
Updated text products have already been issued.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  64  75  61 /  30  60  60  20
MLU  80  62  76  60 /  10  20  60  30
DEQ  75  58  72  55 /  50  60  40  10
TXK  76  62  71  57 /  40  60  60  20
ELD  78  61  72  58 /  20  50  60  30
TYR  80  63  74  61 /  60  60  50  20
GGG  79  62  74  60 /  50  60  50  20
LFK  79  64  76  61 /  30  60  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/13
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
Apr 10, 5:31 PM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Apr 10, 5:42 PM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Apr 10, 4:44 PM CDTAreal Flood AdvisorySHVRed River3 hr
Apr 10, 5:54 PM CDTSpecial Weather StatementSHVCamp, Morris, Titus51 min
Apr 10, 6:45 PM CDTSpecial Weather StatementSHVCamp, Morris, Titus45 min
Apr 10, 6:51 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 3 more54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.